Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes whitish discharge from breast while taking shicalm and etirest?

My daughter is under psychic treatment and taking shicalm h and etirest for last two years. She is having pain in her breast and a kind of whitish thing is leaking on pressure. We are scared and can you comment on this? Are shicalm h and etirest complementary? Should the doctor change the medicine? Since the patient is taking etirest why is the problem then? Thanik you Drs. Sorry! I could not understand which medicine is the cause or both are accentuating the problem? What kind of advice can I expect? The patient is 15 years old. Height 5 and weight 46 Kg. Her IQ 92. She gets fainted/fit whenever she is stressed or faced with unpalatable situation or get scolding from seniors. She took swalowed uneatables twice when she was highly negetive about herself. All these happened even under medical treatment.
Thu, 25 Feb 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Shicalm H is a combination medication of both antipsychotic medication called trifluoperazine and anticholinergic drug called trihexyphenidyl that is used to treat schizophrenia. Trifluoperazine is an antipsychotic medication in a group of drugs called phenothiazines used to treat psychotic disorders like schizophrenia. It is well known for increasing prolactin levels, breast swelling and discharge. Anticholinergics drugs like trihexyphenidyl can inhibit lactation in women, apparently by inhibiting growth hormone and oxytocin secretion. It can also reduce serum prolactin that cause nipple discharge or breast milk in non nursing women.

Etirest contains etizolam which belongs to the group of medications known as benzodiazepines is used to treat short time anxiety and insomnia. Hyperprolactinoma achieved with the use of Etirest is possibly due to activation of the GABA system which stimulates prolactin release directly or by inhibiting the dopaminergic neurons or alternatively to activation of the endorphinergic system. Raised prolactin levels or hyperprolactinoma can cause breast milk.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Breast cancer


What causes whitish discharge from breast while taking shicalm and etirest?

Hi, Shicalm H is a combination medication of both antipsychotic medication called trifluoperazine and anticholinergic drug called trihexyphenidyl that is used to treat schizophrenia. Trifluoperazine is an antipsychotic medication in a group of drugs called phenothiazines used to treat psychotic disorders like schizophrenia. It is well known for increasing prolactin levels, breast swelling and discharge. Anticholinergics drugs like trihexyphenidyl can inhibit lactation in women, apparently by inhibiting growth hormone and oxytocin secretion. It can also reduce serum prolactin that cause nipple discharge or breast milk in non nursing women. Etirest contains etizolam which belongs to the group of medications known as benzodiazepines is used to treat short time anxiety and insomnia. Hyperprolactinoma achieved with the use of Etirest is possibly due to activation of the GABA system which stimulates prolactin release directly or by inhibiting the dopaminergic neurons or alternatively to activation of the endorphinergic system. Raised prolactin levels or hyperprolactinoma can cause breast milk. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician